Implementation in Economies with a Continuum of Agents
AbstractThe authors study a general implementation problem for exchange economies with a continuum of players and private information, and test the robustness of the results for sequences of approximating finite economies. Assuming that the designer knows the distribution of the characteristics in the economy, the authors consider continuous and unique implementation in both its equilibrium and dominant strategies versions and obtain results for general self-selective (first- and second-best) allocations. An upper hemicontinuity property of Bayesian equilibria of approximating economies for continuous mechanisms is demonstrated. Copyright 1993 by The Review of Economic Studies Limited.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Bibliographic InfoArticle provided by Wiley Blackwell in its journal Review of Economic Studies.
Volume (Year): 60 (1993)
Issue (Month): 3 (July)
Contact details of provider:
Web page: http://www.blackwellpublishing.com/journal.asp?ref=0034-6527
Other versions of this item:
- Vives, X. & Mas-Colell, A., 1989. "Implementation in economies with a Continuum of Agents," UFAE and IAE Working Papers 129.90, Unitat de Fonaments de l'Anàlisi Econòmica (UAB) and Institut d'Anàlisi Econòmica (CSIC).
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Salvador Barbera & Matthew O. Jackson, 1993.
1021, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
- Roberto Serrano, 2003.
"The Theory of Implementation of Social Choice Rules,"
Economics Working Papers
0033, Institute for Advanced Study, School of Social Science.
- Roberto Serrano, 2003. "The Theory of Implementation of Social Choice Rules," Working Papers 2003-19, Brown University, Department of Economics.
- Makowski, Louis & Ostroy, Joseph M., 1992.
"Vickrey-Clarke-Groves mechanisms in continuum economies : Characterization and existence,"
Journal of Mathematical Economics,
Elsevier, vol. 21(1), pages 1-35.
- Louis Makowski & Joseph M. Ostroy, 1990. "Vickrey-Clarke-Groves Mechanisms in Continuum Economies: Characterization and Existence," UCLA Economics Working Papers 607, UCLA Department of Economics.
- Klaus Nehring, 2004.
"Incentive-Compatibility In Large Games,"
9516, University of California, Davis, Department of Economics.
- J. C. Parra & M. Huggett, 2005. "Quantifying the Inefficiency of the US Social Security System," Computing in Economics and Finance 2005 70, Society for Computational Economics.
- Edward J. Green & Ruilin Zhou, 2002.
"Money as a mechanism in a Bewley economy,"
Working Paper Series
WP-02-15, Federal Reserve Bank of Chicago.
- Jackson, Matthew O., 1999.
"A Crash Course in Implementation Theory,"
1076, California Institute of Technology, Division of the Humanities and Social Sciences.
- Cordoba, Jose M. & Hammond, Peter J., 1998.
"Asymptotically strategy-proof Walrasian exchange,"
Mathematical Social Sciences,
Elsevier, vol. 36(3), pages 185-212, December.
- Guesnerie, R., 1994.
"The Genealogy of Modern Theoretical Public Economics: From first best to second best,"
DELTA Working Papers
94-25, DELTA (Ecole normale supérieure).
- Guesnerie, R., 1995. "The genealogy of modern theoretical public economics: From first best to second best," European Economic Review, Elsevier, vol. 39(3-4), pages 353-381, April.
- Sahm, Marco, 2006. "Essays in Public Economic Theory," Munich Dissertations in Economics 5633, University of Munich, Department of Economics.
- Kovalenkov, Alexander, 2002. "Simple Strategy-Proof Approximately Walrasian Mechanisms," Journal of Economic Theory, Elsevier, vol. 103(2), pages 475-487, April.
- Noguchi, Mitsunori, 2010. "Large but finite games with asymmetric information," Journal of Mathematical Economics, Elsevier, vol. 46(2), pages 191-213, March.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (Christopher F. Baum).
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.